Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 19, 2016, 8:38 PM EDT for Hendry County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2016, 8:38 PM EDT (00:38 UTC)
- Expired
- Aug 19, 2016, 9:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Miami, FL
County Hendry County, FL
The radar
The Miami radar (KAMX), 95 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 0.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1773 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
329 WWUS82 KMFL 200038 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 838 PM EDT FRI AUG 19 2016 FLZ066-067-070-071-200115- INLAND COLLIER COUNTY FL-INLAND PALM BEACH COUNTY FL- INLAND BROWARD COUNTY FL-HENDRY FL- 838 PM EDT FRI AUG 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING FOR SOUTHEASTERN HENDRY COUNTY UNTIL 915 PM EDT... * AT 837 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR BIG CYPRESS SEMINOLE RESERVATION...MOVING EAST AT 5 MPH. * THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... BIG CYPRESS SEMINOLE RESERVATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. && LAT...LON 2639 8084 2626 8083 2625 8102 2639 8101 TIME...MOT...LOC 0037Z 268DEG 7KT 2632 8091 $$ BAXTER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 19, 7:52 PM EDT, 46 minutes earlier.
Area forecast discussion, Aug 19, 7:52 PM EDT, 46 minutes before
Area Forecast Discussion National Weather Service Miami FL 752 PM EDT FRI AUG 19 2016 .UPDATE... With convection mainly over the interior, generally north of I75, have adjusted PoPs to match. Have reduced PoPs over most of the area, except the western interior and Gulf coast. Otherwise, minor adjustments to account for current conditions. && .PREV DISCUSSION... /issued 744 PM EDT FRI AUG 19 2016/ AVIATION... The winds will be light and variable tonight over all of the taf sites, before becoming easterly at 5 to 10 knots on Saturday. The only exception to this is that KAPF will see winds become westerly after 16Z on Saturday. The weather should remain dry at all of the taf sites tonight, before some showers affect the east coast taf sites on Saturday and possible thunderstorms at KAPF taf sites Saturday afternoon. Therefore, VCSH will be added to the east coast taf sites for Saturday, and VCTS will be added to KAPF taf site for Saturday afternoon. The ceiling and vis will also remain in VFR conditions at all of the taf sites tonight into Saturday. AVIATION...54/BNB PREV DISCUSSION... /issued 357 PM EDT FRI AUG 19 2016/ DISCUSSION... With the bermuda high weakened, as forecast, showers and thunderstorms have developed along the east coast sea breeze, keeping off the beach area, and affecting mainly the western portion of southeast Florida metro areas. These have since fallen apart and development is moving towards the interior as previously thought. The Gulf sea breeze is still fairly weak today, so the showers and storms may still affect the Gulf coast. This pattern looks to continue through the weekend, with a 500mb ridge building over the region. The bi-coastal sea breezes will develop, even if just enough to push any convection away from the coast. Then with daytime heating of the interior, and outflow boundaries, convection will trend towards the interior. Also, through the weekend, the 500mb temps will be warming to between -5.5C to -6.5C, with some temporal fluctuations to -7C. This should actually inhibit convective development over the area, allowing PoPs to be somewhat lower than they have been, although still a small area of likely PoPs in the interior area. Even those PoPs are on the low end of likely, sitting in the 50 percent range. One issue with these showers and storms is that there may be little to no motion with them, under the light wind regime. This should not cause a major issue in the interior, but if they sit over any of the metro areas, it could cause some ponding of roadways, especially in poor drainage areas. This pattern looks to continue through the forecast period, with diurnal general thunderstorms each day, initially sea breeze driven, then by outflow boundaries and insolation in the interior. AVIATION... A line of convection developed as the Atlantic sea breeze pushed in from the coast. The slow movement of the storms could create impacts to the terminals, mainly heavy rain that could lower conditions to MVFR or brief bouts of IFR/LIFR. Variable wind gusts also a concern for terminals. As Gulf sea breeze develops, APF could be impacted by convection. Activity should diminish gradually through evening. Morning showers over the Atlantic could near the east coast terminals late in period. MARINE... No significant marine concerns for the forecast period, except possible showers and thunderstorms across South Florida waters. Seas will generally run from smooth to 2 feet across the Atlantic and Gulf waters. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 78 92 79 92 / 10 20 10 30 Fort Lauderdale 79 92 80 91 / 10 30 10 30 Miami 78 92 79 92 / 10 30 20 30 Naples 76 91 77 90 / 20 30 10 20 && .MFL Watches/Warnings/Advisories... FL...None. AM...None. GM...None. && SHORT TERM... LONG TERM....
Hazardous weather outlook, Aug 19, 7:53 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 753 PM EDT FRI AUG 19 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 201200- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 753 PM EDT FRI AUG 19 2016 ...THUNDERSTORMS OVER PORTIONS OF THE INTERIOR AND GULF COAST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: THUNDERSTORMS WILL BE POSSIBLE THIS EVENING, MAINLY AFFECT THE INTERIOR AND GULF COAST REGIONS. LIGHTNING WILL BE THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON THIS WEEKEND, WITH THE BEST CHANCES ACROSS THE INTERIOR AREAS. LIGHTNING AND GUSTY WIND WILL BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION: WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 19, 8:38 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 838 PM EDT FRI AUG 19 2016 FLZ066-067-070-071-200115- INLAND COLLIER COUNTY FL-INLAND PALM BEACH COUNTY FL- INLAND BROWARD COUNTY FL-HENDRY FL- 838 PM EDT FRI AUG 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING FOR SOUTHEASTERN HENDRY COUNTY UNTIL 915 PM EDT... * AT 837 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR BIG CYPRESS SEMINOLE RESERVATION...MOVING EAST AT 5 MPH. * THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... BIG CYPRESS SEMINOLE RESERVATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. && LAT...LON 2639 8084 2626 8083 2625 8102 2639 8101 TIME...MOT...LOC 0037Z 268DEG 7KT 2632 8091 BAXTER
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.